MAUDE Adverse Event Report: ABBOTT ZEPHYR XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT ZEPHYR XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5826
Medical Device Problem Codes Difficult to Remove (1528); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a normal device exchange procedure, multiple wrenches were used to remove the lead from the device but the wrenches were unable to engage the set-screw of the device.The silicone seal was removed and the head of the screw was cleaned to try and resolve the issue, the wrench was still unable to engage the set-screw after.The lead was then cut and capped to resolve the event.The device was explanted and a new device was implanted successfully.The patient is stable.
 
Additional Manufacturer Narrative
The reported event of cannot untighten the a-setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the a-setscrew inset, preventing the wrench from engaging enough of the inset to untighten the setscrew.Wrenches cannot penetrate calcified blood so the wrench could only be partially inserted into the setscrew inset.Since the wrench cannot engage the inset, it will slip around in the inset and strip that portion of the inset it is in contact with without untightening the setscrew.In lab testing the calcified blood was removed from the setscrew inset.A wrench could then be fully inserted to engage and untighten the setscrew.The stuck lead was then removed.The calcified blood came through a hole punched out through the septum by the user of the torque wrench at the time of implant.

Brand Name
ZEPHYR XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key24472309
Report Number2017865-2026-02777
Device Sequence Number18537212
Product Code NVZ
UDI-Device Identifier05414734501620
UDI-Public(01)05414734501620(10)3575976(17)130630
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model Number5826
Device Lot Number3575976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown